Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 397, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 28, 2016, 3:20 PM CST for Adams County, Franklin County, Jefferson County, Mississippi; Concordia Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2016, 3:20 PM CST (21:20 UTC)
- Expired
- Nov 28, 2016, 3:37 PM CST
- In force
- 17 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Concordia Parish, LA, Adams County, MS, Franklin County, MS, Jefferson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 28, 2:49 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543
WUUS54 KJAN 282120
SVRJAN
LAC029-MSC001-037-063-282215-
/O.NEW.KJAN.SV.W.0397.161128T2120Z-161128T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CST MON NOV 28 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CONCORDIA PARISH IN NORTHEASTERN LOUISIANA...
NORTHWESTERN FRANKLIN COUNTY IN SOUTHWESTERN MISSISSIPPI...
ADAMS COUNTY IN SOUTHWESTERN MISSISSIPPI...
WESTERN JEFFERSON COUNTY IN SOUTHWESTERN MISSISSIPPI...
* UNTIL 415 PM CST
* AT 319 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SLOCUM...OR
9 MILES SOUTH OF MONTEREY...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
DEER PARK AROUND 330 PM CST.
SIBLEY AROUND 340 PM CST.
NATCHEZ...VIDALIA AND KINGSTON AROUND 345 PM CST.
CRANFIELD AND STANTON AROUND 355 PM CST.
STAMPLEY AND HAMBURG AROUND 405 PM CST.
FAYETTE AND MCNAIR AROUND 410 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ROXIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3182 9116 3156 9089 3132 9140 3131 9143
3132 9147 3129 9147 3129 9149 3121 9165
3137 9178
TIME...MOT...LOC 2119Z 239DEG 45KT 3132 9167
HAIL...0.75IN
WIND...60MPH
$$
JM1 follow-up statement
950
WWUS54 KJAN 282137
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST MON NOV 28 2016
LAC029-MSC001-037-063-282146-
/O.CAN.KJAN.SV.W.0397.000000T0000Z-161128T2215Z/
CONCORDIA LA-FRANKLIN MS-ADAMS MS-JEFFERSON MS-
337 PM CST MON NOV 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CONCORDIA PARISH...
NORTHWESTERN FRANKLIN...ADAMS AND WESTERN JEFFERSON COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3182 9116 3156 9089 3132 9140 3131 9143
3132 9147 3129 9147 3129 9149 3121 9165
3137 9178
TIME...MOT...LOC 2134Z 239DEG 45KT 3143 9145
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 12:17 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Nov 28, 12:17 PM CST, 3 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1217 PM CST Mon Nov 28 2016
...SEVERE WEATHER EXPECTED THIS AFTERNOON AND EVENING...
.UPDATE...
Updated for 18Z aviation discussion. Also, the Wind Advisory was
expanded to include the remainder of the area. /DL/
&&
.AVIATION...
18Z TAF discussion:
Conditions continue to deteriorate across the region ahead of an
approaching storm system. Ceilings range from VFR across the east to
MVFR in the NW portion of the area, and they will continue to fall
into this afternoon as a line of storms moves into the area.
Southerly winds ahead of the storms are quite strong, with several
gusts in the 35 to 40 kt range already observed. These gusts will
continue through the remainder of the afternoon until a broken line
of storms arrives, moving west to east across the area. These storms
could be severe with 50 kt gusts and tornadoes possible. The storms
will move east of the area this evening, with no precipitation
expected overnight. However, fog will likely develop closer to
daybreak Tuesday across South MS, with IFR or LIFR conditions
possible around HBG and possibly MEI. Fog should dissipate by mid-
morning. Later in the day, gusty southerly winds will return, with
gusts to around 20 kt possible. /DL/
&&
.DISCUSSION...
The overall forecast remains on track this morning, though a few
tweaks have been made to some of the details. With the tightening
pressure gradient ahead of the approaching potent storm system, winds
have already become quite gusty across much of the CWA and
particularly in the Delta. Wind gusts over 40 mph have already been
observed at GLH and RNV, and those areas began to meet Wind Advisory
criteria as early as around 8am. This will begin to occur over a
larger part of the area through the day. HRRR wind gust guidance
suggests this could impact a slightly larger area than originally
expected, so a few counties in MS were added to the advisory.
Looking ahead to this afternoon, expectations for the severe weather
threat have not changed much. We are still anticipating the
strongly-forced environment farther north in the area to result in a
QLCS moving west to east this afternoon. Farther south, discrete
cells will become more possible as greater instability exists and 0-3
km shear vectors are less parallel to line orientation. CAM guidance
bears this out in its depiction of storm modes in forecast
reflectivity data. We still cannot entirely rule out a strong tornado
or two in our area later today, particularly if instability
overachieves. Current thinking is the best potential for this would
be in the southwestern portion of our area, where it appears the best
balance of shear and instability will exist.
Note to GWX Radar users - The radar has been running rather "hot"
this morning, with reflectivity returns around 10 dbz higher than
surrounding radar sites. Columbus AFB maintenance is currently
working on this issue. Though there is rain within the scope of the
radar, severe weather is unlikely this morning, so there will be some
down time as they attempt to resolve this issue. Certainly, we hope
for it to be back up by this afternoon. /DL/
Prior discussion below:
Today and Tonight...
The main concern for today and tonight remains the potential for
strong to severe thunderstorms ahead of and along an approaching
cold front. Strong wind shear with a vigorous shortwave could
sustain QLCS and/or isolated supercell thunderstorms today - leading
to a risk for damaging wind gusts and brief tornadoes. Locally heavy
rainfall will also be possible with today's showers and
thunderstorms. See below for greater detail on the threats and
threat areas. Additionally, a deepening cyclone over the Upper
Midwest will result in tighten height and surface pressure gradients
ahead of the cold front. This should increase sustained winds into
the 25 to 35 mph range across our area today, especially for areas
generally north and west of the Natchez Trace. A Wind Advisory is in
effect for these areas through 6 PM CST today.
Regarding the severe weather threat for today: The factor that is
of primary concern is a quickly moving shortwave and 150 kt jet
streak swinging across the region today. The period of strongest
lift looks to be timed favorably to coincide with peak heating this
afternoon. In addition to the strong mid to upper level winds,
gradient winds of 20 to 30 kts at the surface and 850 mb winds of 50
to 70 kts will result in sufficient speed and directional shear to
sustain QLCS and/or supercell thunderstorms. Mid-60s dewpoints will
surge into the area today as well, helping to destabilize the
atmosphere throughout the day. The biggest limiting factor for
today will be how much instability can be tapped into as the squall
line approaches. Ongoing showery rain ahead of the front could limit
surface based instability for discrete thunderstorms to develop
later today. Therefore the primary threat with today's storms will
be the potential for damaging wind gusts as the squall line pushes
eastward. The strong wind shear will keep some risk for tornadoes
with embedded supercells and bowing line segments through this
evening. The greatest threat area for severe weather will be across
Northeast Louisiana, Southeast Arkansas, and mainly western and
central portions of Mississippi - where the lift, wind shear, and
instability are expected to be maximized during the afternoon and
evening hours. Models disagree slightly on the speed of the squall
line moving through our forecast area, but most guidance indicates
it should be east of the Interstate 55 corridor by around 6 PM this
evening. Even the slowest guidance has the thunderstorms east of the
forecast area by shortly after midnight tonight. /NF/
Tuesday through early next week....
Our next focus for concern will be late on Tuesday into early
Wednesday across the region. Monday's disturbance will move out of
the region by Tuesday morning. In fact, most of the day Tuesday
should be rather dry. However, thanks to continued strong low level
wind fields, moisture will once again rapidly increase during the
day from south to north. By 00Z, PW values around 1.4 inches will be
present along and south of the Highway 82 corridor, increasing to
1.5-1.6 inches by 03-06Z. A boundary will be stalled across our
region and this will help focus showers and storms for our next
round of potential strong to severe storms, as a surface low should
develop in response to increasing wind fields. This low will ride
along this front late Tuesday night into the overnight hours. As
will be the case with Monday's system, there will remain ample wind
energy/wind shear across the area to support damaging winds as the
main concern, but also the potential for tornadoes as helicity
values will be sufficient as well. 6.5C/km mid level lapse rates as
well as vertical totals nearing 26C will support some hail in these
storms. The main timing continues to be during the later evening
hours into the overnight period, with the central and eastern part
of the area seeing the better potential. Rainfall totals will range
from about 0.50 inches to 1 inch in the Delta, and 1.5-2.5 inches
generally along and southeast of the Natchez Trace. Despite the
drought we have been in, if this rain comes quick and heavy, there
could be some brief bouts of flooding. Going HWO/graphics appear to
handle this situation well and only minor adjustments look necessary
in terms of threat areas.
The rain will progress eastward out of the region by 12-15Z as the
actual front moves through. Tuesday will be on the warm side with
highs in the 70s(some upper 70s likely in the south), but cooler
weather will move in for Wednesday and then Thursday and Friday as
highs remain in the 50s and 60s. Overnight lows will fall into the
30s as high pressure filters into the region and good radiational
cooling can take place on a few mornings.
Another round of wet weather looks to take shape at some point
between this weekend and middle of next week. There are timing
issues with this next system, but models depict that another low
will develop in the Gulf/Texas coast and track northeast into our
CWA ahead of a trough developing across the Intermountain West. This
low will allow moisture to increase into our region as well as some
precip. The ECMWF is the fastest with bringing this through over the
weekend, while the GFS and Canadian are much slower and wait until
early next week. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 52 78 55 64 / 83 27 98 37
Meridian 55 79 59 67 / 85 31 100 88
Vicksburg 49 76 51 63 / 51 28 93 17
Hattiesburg 57 79 64 68 / 84 39 100 89
Natchez 51 78 55 63 / 59 36 98 19
Greenville 48 73 48 61 / 27 13 58 11
Greenwood 49 75 49 62 / 65 18 87 17
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>045-
047>050-053>055-059>062.
Wind Advisory until 7 PM CST this evening for MSZ046-051-052-
056>058-063>066-072>074.
LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.
&&
DL/NF/28Hazardous weather outlook, Nov 28, 2:24 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CST MON NOV 28 2016 ARZ074-075-LAZ007-MSZ018-292030- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...MOREHOUSE PARISH LOUISIANA AND BOLIVAR COUNTY MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ019-025>039-058-062>066-072>074-292030- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL MISSISSIPPI AND THE PINE BELT IN SOUTHEAST MISSISSIPPI .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT WITH THESE STORMS, BUT A FEW TORNADOES WILL ALSO BE POSSIBLE. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF) AHEAD OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING, STRONG WINDS WILL OCCUR ACROSS THE REGION. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ANOTHER ROUND OF SEVERE STORMS IS EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...PRIMARILY FROM 7 PM TUESDAY THROUGH 8 AM WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WINDS...QUARTER SIZED HAIL...AND TORNADOES. LOCATIONS WITH THE GREATEST POTENTIAL FOR SEEING SEVERE STORMS WILL BE ALONG AND EAST OF A STARKVILLE...TO JACKSON...TO MEADVILLE LINE. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REMAINDER OF THIS AFTERNOON THROUGH TONIGHT AND AGAIN TUESDAY NIGHT. LAZ008-009-015-016-023>026-MSZ040>057-059>061-292030- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF) AHEAD OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING, STRONG WINDS WILL OCCUR ACROSS THE REGION. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ANOTHER ROUND OF SEVERE STORMS IS EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...PRIMARILY FROM 7 PM TUESDAY THROUGH 8 AM WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WINDS...QUARTER SIZED HAIL...AND TORNADOES. LOCATIONS WITH THE GREATEST POTENTIAL FOR SEEING SEVERE STORMS WILL BE ALONG AND EAST OF A STARKVILLE...TO JACKSON...TO MEADVILLE LINE. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REMAINDER OF THIS AFTERNOON THROUGH TONIGHT AND AGAIN TUESDAY NIGHT. DL/19 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING TROPICAL PAGE... WWW.WEATHER.GOV/JAN/TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ONLINE/ PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Nov 28, 2:03 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CST MON NOV 28 2016
LAZ023>026-MSZ053-282045-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-CONCORDIA LA-CLAIBORNE MS-
203 PM CST MON NOV 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CONCORDIA...
NORTHEASTERN CATAHOULA...SOUTHEASTERN FRANKLIN...WESTERN TENSAS
PARISHES IN NORTHEASTERN LOUISIANA AND WEST CENTRAL CLAIBORNE
COUNTIES UNTIL 245 PM CST...
AT 202 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LEE BAYOU...OR 10 MILES NORTH OF FERRIDAY...MOVING NORTHEAST AT
55 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WATERPROOF...HELENA AND COOTER POINT AROUND 215 PM CST.
ST. JOSEPH AROUND 225 PM CST.
LAKE BRUIN AROUND 230 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SICILY ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3215 9136 3192 9109 3187 9119 3187 9127
3186 9127 3184 9125 3182 9128 3186 9130
3185 9134 3178 9137 3165 9161 3180 9173
TIME...MOT...LOC 2002Z 236DEG 49KT 3178 9160
JMLocal storm report, Nov 28, 2:31 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM NON-TSTM WND DMG 2 NE MOUNT OLIVE 31.78N 89.63W
11/28/2016 COVINGTON MS EMERGENCY MNGR
TREE DOWN ON A POWERLINE ON HWY 35.
0214 PM NON-TSTM WND DMG 3 S TAYLORSVILLE 31.79N 89.44W
11/28/2016 COVINGTON MS EMERGENCY MNGR
TREE DOWN ON A POWERLINE AT HWY 37.
0148 PM TSTM WND DMG ENE LELAND 33.41N 90.90W
11/28/2016 WASHINGTON MS EMERGENCY MNGR
TREE DOWN ON A HOUSE IN LELAND.
0137 PM TSTM WND DMG 2 N GREENVILLE 33.41N 91.06W
11/28/2016 WASHINGTON MS EMERGENCY MNGR
GUTTER TORN OFF A HOUSE IN GREENVILLE.
&&
ENTRELocal storm report, Nov 28, 2:46 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 2 ESE YOKENA 32.16N 90.91W
11/28/2016 WARREN MS EMERGENCY MNGR
TREE ON A CAR NEAR THE INTERSECTION OF HANKINSON RD AND
JEFF DAVIS RD.
&&
TWLocal storm report, Nov 28, 2:51 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG 4 S BOVINA 32.30N 90.74W
11/28/2016 WARREN MS EMERGENCY MNGR
SPORADIC POWER LINES DOWN IN THE VICINITY OF BOVINA
CUT-OFF ROAD.
&&
TWLocal storm report, Nov 28, 2:54 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG ST. JOSEPH 31.92N 91.24W
11/28/2016 TENSAS LA LAW ENFORCEMENT
POWER LINES DOWN AROUND ST. JOSEPH.
&&
TWLocal storm report, Nov 28, 3:09 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 N LE TOURNEAU 32.23N 90.94W
11/28/2016 WARREN MS EMERGENCY MNGR
TREE DOWN ON A HOUSE OFF OF HARTLEY RD.
&&
ENTREThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:03 PM CST | Special Weather Statement | JAN | Grenada, Humphreys, Leflore, Sunflower, Washington | 42 min |
| Nov 28, 2:20 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sharkey, Sunflower and 1 more | 55 min |
| Nov 28, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 65 min |
| Nov 28, 2:58 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 62 min |
| Nov 28, 3:12 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 63 min |
| Nov 28, 3:15 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 45 min |
| Nov 28, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 44 min |
| Nov 28, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 58 min |
| Nov 28, 3:49 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 56 min |
| Nov 28, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 52 min |
| Nov 28, 4:28 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Noxubee, Winston | 47 min |
| Nov 28, 4:37 PM CST | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Nov 28, 4:45 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 60 min |
| Nov 28, 4:58 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 47 min |
| Nov 28, 5:03 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Leake, Neshoba, Newton, Noxubee, Scott and 1 more | 57 min |
| Nov 28, 5:24 PM CST | Tornado Warning | JAN | Noxubee | 39 min |
| Nov 28, 5:27 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 46 min |
| Nov 28, 5:54 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Scott | 51 min |
| Nov 28, 2:48 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 18 min |
| Nov 28, 3:15 PM CST | Tornado Warning | JAN | Catahoula, Franklin | 19 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.